Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 58, NWS Midland/Odessa, TX

June 29, 2000Andrews County, Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jun 29, 2000, 3:27 AM CDT for Andrews County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 29, 2000, 3:27 AM CDT (08:27 UTC)
Expired
Jun 29, 2000, 6:30 AM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Andrews County, TX

The radar

The Midland/Odessa radar (KMAF), 75 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.5 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2896 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KMAF 290832
FFWMAF
TXC003-291130-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
327 AM CDT THU JUN 29 2000

THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN ANDREWS COUNTY IN TEXAS

* UNTIL 630 AM CDT

* AT 323 AM CDT...REPORTS HAVE BEEN RECEIVED OF SIGNIFICANT WATER   
  FLOWS CONTINUING IN WESTERN ANDREWS COUNTY.

* SOME LOCATIONS AFFECTED BY THIS FLASH FLOOD WARNING INCLUDE...   
  THE INTERSECTION OF SH 115 AND FM 181...FRANKEL CITY...FLOREY AND
  ANDREWS

RAINS ARE DECREASING ACROSS WESTERN ANDREWS COUNTY. HOWEVER...SEVERAL 
REPORTS HAVE BEEN RECEIVED OF RESIDUAL FLOODING.  SWOLLEN CREEKS...
ARROYOS...AND LOW WATER CROSSINGS WILL NEED TIME TO RECEDE AND 
THEREFORE THE FLASH FLOOD WARNING HAS BEEN REISSUED.    

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3251 10306 3210 10305 3210 10251 3251 10249

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 10:25 PM CDT, 5 hours 2 minutes earlier.

Area forecast discussion, Jun 28, 10:25 PM CDT, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1025 PM CDT WED JUN 28 2000

SIGNIFICANT RAINS OCCURRING IN NW CWFA AS BOUNDARY CONTINUES TO
PUSH S. ADDITIONAL STORMS DEVELOPING BEHIND FRONT IN MORE MOIST
ENVIRONMENT. WITH W-NW 7H-5H FLOW MCS IS BEGINNING TO DRIFT E-SE
OUT OF LEA CO INTO ANDREWS AND GAINES. ORIENTATION OF LOW LEVEL MST
AXIS AND CORFIDI VECTORS FAVOR CONTINUATION OF E-SE MVMNT AND WILL
KEEP WITH LIKELY POPS AND FFA.

.MAF...
TX...FLASH FLOOD WATCH TONIGHT TXZ045>048-050>053-0059>063-067>070-
     258.
NM...FLASH FLOOD WATCH TONIGHT NMZ027>029-033-034.

GPM

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 7:09 PM CDTSevere Thunderstorm WarningMAFDawson51 min
Jun 28, 7:27 PM CDTFlash Flood WarningMAFDawson3 hr
Jun 28, 8:10 PM CDTSevere Thunderstorm WarningMAFDawson65 min
Jun 28, 9:24 PM CDTSevere Thunderstorm WarningMAFDawson, Martin66 min
Jun 28, 11:37 PM CDTFlash Flood WarningMAFAndrews4 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.